JournalsjemsVol. 2, No. 3pp. 199–216

A new proof of Fréchet differentiability of Lipschitz functions

  • Joram Lindenstrauss

    The Hebrew University, Jerusalem, Israel
  • David Preiss

    University of Warwick, Coventry, United Kingdom
A new proof of Fréchet differentiability of Lipschitz functions cover
Download PDF

Abstract

Abstract. We give a relatively simple (self-contained) proof that every real-valued Lipschitz function on Ê2 (or more generally on an Asplund space) has points of Fréchet differentiability. Somewhat more generally, we show that a real-valued Lipschitz function on a separable Banach space has points of Fréchet differentiability provided that the w* closure of the set of its points of Gâteaux differentiability is norm separable.

Cite this article

Joram Lindenstrauss, David Preiss, A new proof of Fréchet differentiability of Lipschitz functions. J. Eur. Math. Soc. 2 (2000), no. 3, pp. 199–216

DOI 10.1007/S100970000019